Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Cleveland, OH

June 25, 2013Stark County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2013, 4:30 PM EDT for Stark County, Wayne County, Ohio. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 4:30 PM EDT (20:30 UTC)
Expired
Jun 25, 2013, 5:30 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Stark County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:05 PM EDTHAIL 1Wooster, OH
Jun 25, 5:06 PM EDTHAIL 0.88Wooster, OH
Jun 25, 5:10 PM EDTTSTM WND DMG2 Ne Canton, OHTWENTY TREES DAMAGED...SOME SNAPPED IN HALF...SOME TOPPED AND A FEW UPROOTED. SOME OF THE TREE DAMAGE WAS IN CRYSTAL PARK.
Jun 25, 5:15 PM EDTHAIL 0.75Hartville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS51 KCLE 252030
SVRCLE
OHC151-169-252130-
/O.NEW.KCLE.SV.W.0092.130625T2030Z-130625T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
430 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTHEAST OHIO
  WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 530 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NAVARRE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...
  EAST SPARTA...
  NORTH CANTON...
  HARTVILLE...
  LOUISVILLE...
  ALLIANCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!

&&

LAT...LON 4067 8165 4067 8212 4099 8212 4098 8165
      4091 8164 4091 8143 4098 8141 4099 8109
      4073 8108 4072 8123 4067 8123 4065 8145
      4066 8146 4063 8163 4063 8165
TIME...MOT...LOC 2030Z 265DEG 28KT 4066 8146

$$

CLARK
2 follow-up statements
036 
WWUS51 KCLE 252056 RRA
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EDT TUE JUN 25 2013

OHC151-169-252130-
/O.CON.KCLE.SV.W.0092.000000T0000Z-130625T2130Z/
STARK OH-WAYNE OH-
456 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WAYNE AND STARK COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES NORTH OF SHREVE...MOVING EAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SMITHVILLE...APPLE CREEK...ORRVILLE...MARSHALLVILLE...DALTON AND
CANAL FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

&&

LAT...LON 4067 8165 4067 8212 4099 8212 4098 8165
      4091 8164 4091 8143 4098 8141 4099 8109
      4073 8108 4072 8123 4067 8123 4065 8145
      4066 8146 4063 8163 4063 8165
TIME...MOT...LOC 2056Z 252DEG 38KT 4079 8200

$$

CLARK
391 
WWUS51 KCLE 252135
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
535 PM EDT TUE JUN 25 2013

OHC151-169-252144-
/O.EXP.KCLE.SV.W.0092.000000T0000Z-130625T2130Z/
STARK OH-WAYNE OH-
535 PM EDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND STARK COUNTIES
EXPIRES AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS TO 45 MPH ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4067 8165 4067 8212 4099 8212 4098 8165
      4091 8164 4091 8143 4098 8141 4099 8109
      4073 8108 4072 8123 4067 8123 4065 8145
      4066 8146 4063 8163 4063 8165
TIME...MOT...LOC 2056Z 252DEG 38KT 4079 8200

$$

CLARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 25, 3:45 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT TUE JUN 25 2013

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE LOWER LAKES WILL REMAIN NEARLY
STATIONARY THROUGH MID WEEK. A LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE AREA ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FOR SEVERE THUNDERSTORM WATCH 362 VALID UNTIL MIDNIGHT.

GULF MOISTURE ENTRENCHED OVER THE AREA.  CAPES HOVERING AROUND 3000
J/KG AND LI S UP TO MINUS 6 EXPECT CONVECTION TO DEVELOP IN THE WEST
AND MOVE ACROSS THE AREA THIS EVENING. NO PARTICULAR BOUNDARY THAT I
CAN LATCH ONTO TO TIME CONVECTION THIS EVENING.   THEN AFTER A LULL
IN THE CONVECTION TOWARD SUNSET EXPECT A SECOND WAVE OF CONVECTION
FROM THE TSRA NOW DEVELOPING FROM CENTRAL ILLINOIS INTO MISSOURI.
IT WILL BE CONTINUED WARM AND MUGGY TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
EXPECT SOME LINGERING TSRA ACROSS AREA WEDNESDAY MORNING.  ANOTHER
ROUND OF CONVECTION WEDNESDAY AFTERNOON/EVENING...CONFIDENCE IS LOW
ON THE PRECISE TIMING AS NO LONGER HAVE THE STRONG LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THEN MOVE ACROSS
THE AREA ON THURSDAY.

THE TRAILING COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY USHERING
IN MORE SEASONAL CONDITIONS.  BROAD UPPER TROUGH WILL MOVE OVER THE
AREA FRIDAY...WILL KEEP CHANCE POPS THROUGH PERIOD AS SERIES OF
SHORT WAVES MOVE THROUGH THE UPPER TROUGH.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM BEGINS ON SATURDAY WITH MODELS CONTINUING TO SHOW AN
UPPER LOW DIGGING INTO AND THEN GETTING STUCK IN THE GREAT LAKES
REGION. THIS GREAT LAKES UPPER LOW DEVELOPS SOUTH SUNDAY AND MONDAY
INTO AN ELONGATED TROF THAT EXTENDS TO THE GULF COAST WITH ITS AXIS
WEST OF THE AREA.  ALL THE WHILE...BOTH MODELS SHOW DEEP MOISTURE
ACROSS THE AREA. WILL HAVE CHANCE POPS WITH 60-80% CLOUD COVER ON
AVERAGE THROUGH THE LONG TERM PERIOD. TEMPS LOWER THAN THE PAST FEW
DAYS WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND LOWS IN THE LOWER
60S WITH A FEW UPPER 50S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CUMULUS LINE NEAR AN OUTFLOW BOUNDARY IN EASTERN/SOUTHEASTERN
PORTION OF THE AREA IN THE VICINITY OF KYNG TO KCAK. ANOTHER
BOUNDARY ACROSS NWRN OHIO. CONCERNED FOR THUNDERSTORM INITIATION
BOTH LOCATIONS. OVER THE NEXT COUPLE HOURS. REMAINDER OF THE AREA
US ALSO GENERALLY BECOMING MORE UNSTABLE THROUGH THE AFTERNOON
WITH AMPLE MOISTURE IN PLACE. EXPECTING A BREAK THIS EVENING IN
THE WAKE OF ANY AFTERNOON CONVECTION. THIS WOULD BE FOLLOWED BY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST
AROUND/AFTER MIDNIGHT. OVERNIGHT NAM SHOWS INCREASING MOISTURE AND
CONVERGENCE ACROSS THE AREA SO BELIEVE MVFR/LOCAL IFR IN SHOWERS
AND THUNDERSTORMS WILL BE INCREASING FROM OVERNIGHT INTO WEDNESDAY.

.OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS
WELL AS EARLY MORNING MIST/FOG THROUGH SUNDAY.

&&

.MARINE...
SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET ON THE
EAST END OF LAKE ERIE WILL DECREASE TO 10 TO 15 KNOTS TONIGHT. THE FLOW
WILL REMAIN OUT OF THE SOUTHWEST ON WEDNESDAY AHEAD OF LOW PRESSURE
APPROACHING FROM THE PLAINS. WINDS MAY TRY TO RAMP UP AGAIN AS THIS
LOW APPROACHES THE LAKE ON WEDNESDAY EVENING...BEFORE SHIFTING TO
THE NORTHWEST BEHIND IT ON THURSDAY. DEPENDING ON THE EXACT STRENGTH
AND TRAJECTORY OF THE LOW...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
A BRIEF WINDOW OF TIME...ESPECIALLY AS THE FLOW BECOMES ONSHORE ON
THURSDAY AND FRIDAY.

MARINERS SHOULD BE PREPARED FOR MULTIPLE ROUNDS OF THUNDERSTORMS
THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG WITH SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. AN UPPER LEVEL
TROUGH WILL THEN DEVELOP OVER THE REGION FROM FRIDAY INTO THE
WEEKEND WITH THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...KEC
Hazardous weather outlook, Jun 25, 4:18 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
418 PM EDT TUE JUN 25 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-262030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
418 PM EDT TUE JUN 25 2013

...SEVERE THUNDERSTORM WATCH 362 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE.
THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:48 AM EDTSpecial Marine WarningCLE117 min
Jun 25, 2:57 PM EDTSpecial Marine WarningCLE2 hr
Jun 25, 3:23 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain67 min
Jun 25, 3:39 PM EDTSevere Thunderstorm WarningCLECuyahoga66 min
Jun 25, 3:39 PM EDTSevere Thunderstorm WarningCLEPortage, Stark, Summit66 min
Jun 25, 3:50 PM EDTSevere Thunderstorm WarningCLEStark40 min
Jun 25, 3:54 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull51 min
Jun 25, 4:08 PM EDTSevere Thunderstorm WarningCLEMedina, Summit67 min
Jun 25, 4:09 PM EDTSpecial Marine WarningCLE2 hr
Jun 25, 4:13 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake62 min
Jun 25, 4:19 PM EDTSevere Thunderstorm WarningCLEPortage, Trumbull56 min
Jun 25, 4:25 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow65 min
Jun 25, 4:33 PM EDTSevere Thunderstorm WarningCLEAshland, Richland57 min
Jun 25, 4:42 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Summit, Trumbull63 min
Jun 25, 4:59 PM EDTSevere Thunderstorm WarningCLEHolmes61 min
Jun 25, 5:43 PM EDTSevere Thunderstorm WarningCLEMahoning47 min
Jun 25, 7:10 PM EDTSpecial Marine WarningCLE2 hr
Jun 25, 7:39 PM EDTSpecial Marine WarningCLE111 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.